Hail, Jefferson
- When
- May 14, 6:13 PM CST
- Where
- Jefferson County, Lorman
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.817, -91.050
5 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 14, 5:30 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...MESO UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT WED MAY 14 2003 SATELLITE IMAGERY SHOWS THUNDERSTORM COMPLEX TRACKING SOUTHEAST ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA ALONG SURFACE BOUNDARY. UPPER NORTHWEST FLOW AND 850 THETAE RIDGE WILL TAKE IT INTO NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THIS EVENING. SPC HAS ISSUED SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI UNTIL MIDNIGHT. SO HAVE ADJUSTED ZONES. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...FLOOD WATCH SE ZONES FOR TONIGHT. LA...FLOOD WATCH NE ZONES N OF INTERSTATE 20 TONIGHT. MS...FLOOD WATCH CENTRAL/NRN ZONES N OF INTERSTATE 20 TONIGHT. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI INTO THURSDAY. THE RISK OF ISOLATED SEVERE STORMS WILL CONTINUE THROUGH THURSDAY...WITH HAIL TO GREATER THAN THREE QUARTERS OF AN INCH AND WIND GUSTS TO 60 MPH POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHWARD LATE THIS AFTERNOON AND EVENING. THE AIRMASS SOUTH OF INTERSTATE 20 REMAINS VERY MOIST AND UNSTABLE...AND WITH AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WELL INTO THE OVERNIGHT HOURS. ON THURSDAY...THE AXIS OF SHOWERS AND THUNDERSTORMS WILL BEGIN SHIFTING NORTHWARD...ALONG WITH A SLOW MOVING FRONTAL BOUNDARY. ISOLATED SEVERE STORMS SHOULD MAINLY BE CONFINED ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...IN THE VICINITY OF BOUNDARY. ...FLOODING... FLOODING WILL BE POSSIBLE TONIGHT NORTH OF INTERSTATE 20 AS THUNDERSTORMS REPEATEDLY TRACK OVER THE SAME AREAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO 5 INCHES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION THROUGH FRIDAY NIGHT. THE MAIN SEVERE WEATHER RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE MOVING THROUGH THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. THESE FEATURES WILL INTERACT WITH SEVERAL SURFACE BOUNDARIES RESULTING IN THE DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS. IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL WILL ALSO BE A CONCERN THROUGH FRIDAY. ATMOSPHERIC CONDITIONS REMAIN SUCH THAT THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE SAME AREA...POTENTIALLY RESULTING IN VERY HEAVY RAINFALL TOTALS IN LOCALIZED SPOTS. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT WED MAY 14 2003 MSZ018-019-025>028-034>036-041-042-142200- BOLIVAR-CARROLL-GRENADA-HOLMES-HUMPHREYS-LEFLORE-MONTGOMERY-SHARKEY- SUNFLOWER-WASHINGTON-YAZOO- INCLUDING THE CITIES OF...BELZONI...CARROLLTON...CLEVELAND... GREENVILLE...GREENWOOD...GRENADA...INDIANOLA...LEXINGTON... ROLLING FORK...WINONA...YAZOO CITY 125 PM CDT WED MAY 14 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. BOLIVAR...CARROLL...GRENADA...HOLMES...HUMPHREYS... LEFLORE...MONTGOMERY...SHARKEY...SUNFLOWER...WASHINGTON... AND YAZOO. THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND TEMPORARILY STABILIZED THE AIRMASS. SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THIS AREA THROUGH THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. MSZ029>033-037>039-043>046-050>052-058-142200- ATTALA-CHOCTAW-CLARKE-CLAY-KEMPER-LAUDERDALE-LEAKE-LOWNDES- MADISON MS-NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-SCOTT-WEBSTER-WINSTON- INCLUDING THE CITIES OF...ACKERMAN...CANTON...CARTHAGE...COLUMBUS... DE KALB...DECATUR...EUPORA...FOREST...KOSCIUSKO...LOUISVILLE... MACON...MERIDIAN...PHILADELPHIA...QUITMAN...STARKVILLE...WEST POINT 125 PM CDT WED MAY 14 2003 ...SEVERE THUNDERSTORM WATCH 368 CONTINUES UNTIL 5 PM CDT... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES. ATTALA...CHOCTAW...CLARKE...CLAY...KEMPER... LAUDERDALE...LEAKE...LOWNDES...MADISON MS...NESHOBA...NEWTON... NOXUBEE...OKTIBBEHA...SCOTT...WEBSTER...AND WINSTON. CRAVEN
MSZ029>033-037>039-043>046-050>052-058-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED MAY 14 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THE EARLY EVENING HOURS...THE THREAT FOR SEVERE WEATHER APPEARS MINIMAL IN THE SHORT TERM. HOWEVER...ADDITIONAL THUNDERSTORMS FORMING IN SOUTHERN ARKANSAS WILL LIKELY AFFECT THE AREA LATER TONIGHT. THUS...ADDITIONAL WEATHER WATCHES AND WARNINGS MAY BE NEEDED DURING THE LATE NIGHT OR EARLY MORNING HOURS THURSDAY. CRAVEN
The national radar mosaic for the moment the first event began.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A few trees were blown down on Richland Creek road.
Numerous trees blown down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355463, 5355464, 5355462, 5355170, 5355171, 5355167, 5355169, 5355168.